Translator Disclaimer
1 April 2019 Approximation theorems for parabolic equations and movement of local hot spots
Alberto Enciso, MªÁngeles García-Ferrero, Daniel Peralta-Salas
Duke Math. J. 168(5): 897-939 (1 April 2019). DOI: 10.1215/00127094-2018-0058

Abstract

We prove a global approximation theorem for a general parabolic operator L, which asserts that if v satisfies the equation Lv=0 in a space-time region ΩRn+1 satisfying a certain necessary topological condition, then it can be approximated in a Hölder norm by a global solution u to the equation. If Ω is compact and L is the usual heat operator, then one can instead approximate the local solution v by the unique solution that falls off at infinity to the Cauchy problem with a suitably chosen smooth, compactly supported initial datum. We then apply these results to prove the existence of global solutions to the equation Lu=0 with a local hot spot that moves along a prescribed curve for all time, up to a uniformly small error. Global solutions that exhibit isothermic hypersurfaces of prescribed topologies for all times and applications to the heat equation on the flat torus are also discussed.

Citation

Download Citation

Alberto Enciso. MªÁngeles García-Ferrero. Daniel Peralta-Salas. "Approximation theorems for parabolic equations and movement of local hot spots." Duke Math. J. 168 (5) 897 - 939, 1 April 2019. https://doi.org/10.1215/00127094-2018-0058

Information

Received: 11 October 2017; Revised: 23 October 2018; Published: 1 April 2019
First available in Project Euclid: 2 March 2019

zbMATH: 07055196
MathSciNet: MR3934592
Digital Object Identifier: 10.1215/00127094-2018-0058

Subjects:
Primary: 35B05
Secondary: 35K10

Rights: Copyright © 2019 Duke University Press

JOURNAL ARTICLE
43 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.168 • No. 5 • 1 April 2019
Back to Top